Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
185 Doctors are Online

Blood in urine, lower pole cortex of kidney has thickening, burning sensation. Done CT scan. Lower ph in urine?

I recently have had blood in my urine for about 5 hours , I have had blood and urine test and they all came back okay, I have had a ct scan and am waiting for results,, because there was a thickening noticed in my lower pole cortex of my left kidney...I told my doctor that it still sometimes seem to burn in my front passage even if I am not peeing, he said it could be because my ph is can I lower my ph in my urine?
Asked On : Sat, 23 Mar 2013
Answers:  1 Views:  41
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
General & Family Physician 's  Response
Hello and welcome to HCM.

Thank you for your query.

Let us discuss both aspects/effects on urine pH, instead of just concentrating on how to lower your urine pH. Various factors can raise your urine pH. For this purpose, let us first concentrate on what can cause your pH to rise. They are:
-Medication (eg. sodium bicarbonate, potassium citrate, carbonic anhydrase inhibitors like acetazolamide, etc.)
-Diet: Dairy products, vegetables, citrus fruits, etc; can increase your pH

Please avoid the above mentioned items to help reduce your pH. Now let us look into the best way to reduce your pH. They are:
-Diet rich in meat. Cranberries (fresh or juice) has proven to be a major contributor in naturally reducing your urine pH, I would thus advice as much of this as possible
-Medication: Unless really required, this should not be taken. pH can be controlled with a diet, and unless this poses to be a real and uncontrolled problem, medication in controlled amounts for a short period of time can be taken, but only a doctor's supervision as these medications have major side-effects (Eg. thiazide diuretics, ammonium chloride, etc.)

I hope I have succeeded in providing the information you were looking for. Please feel free to write back to me for any further clarifications. I would gladly help you.

Best wishes.
Answered: Fri, 10 May 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor